Midodrine for OI/NMH. Who's on it / tried it?

Discussion in 'Fibromyalgia Main Forum' started by Wolverine, Feb 14, 2009.

  1. Wolverine

    Wolverine Member

    Hi all. Seeing as search wasn't working when i typed in Midodrine (yet i know many posts have talked about this) just thought I'd ask.

    Wondering who's tried Midodrine for orthostatic intolerance, POTS & NMH?

    Mine is still pretty bad, i can barely stand for a few minutes, i get shaky, brain fog increases, heart rate goes way up etc within a minute or so. The only way i've found I can get past this is to seriously increase my HC (cortisone) doses, or wait until late at night, when it seems to be much better (after HC has gotten into my system for the day i suppose). Sometimes at night i can stand up / sit up and walk round the house for 30-60 minutes (mostly sitting, but at least up). During the day i go to the bathroom, kitchen to get something to eat / drink and by the time ive done that (5-7 minutes) im shaking again and quickly have to lay down where of course it all eases up. If i stand too long once i start shaking and try to 'push past it' ill often start heading toward a crash, heart rate will go way too fast and ill have to quickly lay down, drink alot of salt water and take MORE HC yet again to stop it.

    Ive been waiting ages for a referal that was sposed to go through to the heart institute at our local hospital (busy city one) that was sposed to be months ago. I rang and asked them and they still dont have the referal and have a stack of them waiting apparently.. so i may not get in for months! This is the only way I can get midodrine apparently as my current specialists dont have alot of exp with it and dont want to prescribe it until ive seen the heart centre for postural studies. This will kind of not go so well though possibly, beause to leave the house i have to really stress dose the HC, like 20mg over 1-1.5 hours (10,5,5) then about an hour after that kicks in, i can finally walk around and feel stable, even being up and about for 1/2hr or more my heart rate is still low and BP fine. Of course i cant do that all the time as it drastically increases my total HC dose for the day.

    Therefore I'm sick of waiting and found a reputable online pharmacy which i have purchased a pack of Midodrine from. Will apparently take a while to get here, and it was DAMN expensive, but i just can't wait to try it, even though it runs the risk of me not tolerating it which would be SUCH a $$ waste of an experiment! Fingers crossed.

    Any experiences with Midodrine would be appreciated, thanks.

  2. Sophiaz

    Sophiaz New Member

    This web site IS convoluted and annoying and search engine...useless.

    Chris I posted in another thread that midodrine helped me a lOT. I was on the pt assistance program from SHIRE which they stopped when the generic came out.

    IF you take half a pill, the thick white generic from Mylan is nightmare to split and CRUMBLES..But to get the stronger dose vs lower dose was like 30.00 so I got a LOT MORE DOSES if I could split the pill. Generic was so bad the Pharmacy let me return it and I used birthday money to get the brand name (Proamatine)

    It worked really well for me and hope it does for you. I missed it terribly and have one pill left that I am saving for a special occassion..whatever that might be.

    It can give you chills and give crawly sensations on scalp (NORMAL but causes some to quit the drug) Me if it helps me be UPRIGHT and leave the house or "feel normal" i will tolerate quibbles. Its the serious side effects that stop me from a med.

    I know it's da**ed pricy. Best of luck to you and give an update after you have tried it.

    Midodrine works on me like a compression waist garment but I can't wear such things in HOT WEATHER so the midodrine was helpful in warm seasons.
  3. simonedb

    simonedb Member

    worked in small amount, crumb off a tablet for about 6 months back in 96, helped some
    then couldnt tolerate it anymore
    tried again a year ago, can't tolerate even small amt.
  4. Wolverine

    Wolverine Member

    Thanks for that guys. Yeah wondered what was going on with the search! Used to work fine on the old board, guess there still needs some tweaking on this one. Will try that with the search thanks.

    Sophia cool to hear it helped you alot. I've heard of this crawly sensation etc, apparently that just means its working. Same for me if that's all I get from it I wont be worried, because to get UP and about would be miraculous. If it causes massive headaches or anything as many drugs do for me, that would make me not be able to take it unfort. I too always prefer brand name drugs over generics - they usually never split right and sometimes don't work as well in the body. Ive had this with numerous drugs. So i've gone for the brand name (over our way it's Gutron, the US ProAmitine).

    Hanging to try it and very much hope I can tolerate! Will let people know my experience with it here once i start.
  5. Tommyhoney

    Tommyhoney New Member

    Hi Chris,
    I was diag'd w/"Florrid Pots" Last Feb. My specialist is going through regimens very slowly as I'm not so tickled meds to begin with, probably because I'm very sensitive to most. Anyway, he just put me on Midodrine, and I'm slowly working up to the suggested dose. I asked here last week about the crawly scalp thing, that is very different. I have noticed, however, that I can run a small errand or even two maybe (if brief) during the four hour window it's covering. Still waiting for the big headache I get from most meds, hopefully won't happen.
    I've never tried Cortisone. Good luck to you w/the Midodrine, let me know how it works for you.